Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

128 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of chemotherapy?

Answered by
Dr.
Dr. Ajay Panwar

Neurologist

Practicing since :2007

Answered : 1718 Questions

default
Posted on Tue, 17 Apr 2018 in Brain and Spine
Question: I have been prescribed Gabapentin to treat nerve damage resulting from the removal of my malignant thymus gland. I am taking chemo for my liver cancer that had metastasized from the thymus CA. I have developed a common side effect post chemo:peripheral neuropathy along wth pain in the joints and muscles. My Oncologist prescribed Oxycodene/apap5-325 to control pain associated with both of these side effects. Can I take both the Gabapentin and Oxycodene simualtaneosly as needed?
Yesterday my Oncologist asked me if I had tried the Gabapentin to control the Neuropathy and joint pain. I responded that I had but with regard to the Thymus surgery. She suggested trying it to control the chemo side effects. neglected to ask if she meant instead of or in addition to the OXY. The Oxy I only take as needed.
doctor
Answered by Dr. Ajay Panwar 1 hour later
Brief Answer:
Can be used together.

Detailed Answer:
Hi,
Thanks for being on healthcaremagic.com. I am Dr.Ajay Panwar,a neurologist, here to answer your query.

Yes, both the drugs can be used together, however, its just that the combination may cause excessive sleepiness or mental confusion.If you get such symptoms, report the same to your treating doctor so that he can put you on alternative medicines.

Hope that helps.If you have any further questions,I shall be glad to have you in follow-up.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Nerve damage

doctor1 MD

Ism javing problems swallowing small to medium sized pills, and seem to have reflux when laying semi flat. Liquid sems to come back up into my esaphagus when I lay back to sleep and it causes me to cough and swallow it back. What can I do ????...

doctor1 MD

Had a hemorroidectomy on Dec. 1. Per instructions I have been taking MiraLax once each day (except for one day). Began bowel movement on Dec. 4, but each time it is usually a small amount and I feel frequent pressure on the anus to go again. There...

doctor1 MD

Hi Sir, I hope you remember me ! My father got pituatory macrodenema surgery 3 and half years back. Its because of prolactin production and the surgery went well. he lost vision in one eye before the surgery only due to pressure because of the...

doctor1 MD

I had my 1st ankle surgery in 2009 in which the superfisicial peroneal nerve eas but & buried into my bne. The second surgery in 2010was a rght lateral ligament repair, right peroneal tendon tenolysis repair,brevis.The third was in June 2112 in which tenolysis of the pernolysis brevis with transfer of the peroneus brevis to the longus resulting peroneus brevis intact but very tendinotic , therefore completely cut out,and the tendon sheath repaired. The last surgery November 2112, I had to have the sural nerve and a branch of the superficial peroneal nerve cut & tucked into muscle. My surgeon(& I agree) tells me that s it, he cannot do any more. But the thing is, I am still having severe pain and swelling He did tell me that there would always be pain due to the lose of the tendon but I had expected better then where I am at. Granted, I am only in my second week of therapy but I am really worried about where I am goign to be in the long run. I like & trust my doctor very much but would like some input from another source. Thank you. Janet Treash